Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the evaluation of double integrals

Author: Moshe Levin
Journal: Math. Comp. 39 (1982), 173-177
MSC: Primary 65D32
MathSciNet review: 658221
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A cubature formula consisting of line integrals which is optimal on a set of functions satisfying given boundary conditions is obtained. The line integrals of this formula may be evaluated by optimal quadrature formulas. The advantage of this formula over the optimal cubature formula with a rectangular lattice of knots is shown. This approach to optimal cubatures was stimulated by the idea of blending [1], [2].

References [Enhancements On Off] (What's this?)

  • [1] F. J. Delvos & H. Posdorf, "N-th order blending," in Constructive Theory of Functions of Several Variables (W. Schempp and K. Zeller, eds.), Springer-Verlag, Berlin, Heidelberg, New York, 1977, pp. 53-64. MR 0487203 (58:6863)
  • [2] W. J. Gordon, "Distributive lattices and the approximation of multivariate functions," in Approximations with Special Emphasis of Spline Functions (I. J. Schoenberg, ed.), Academic Press, New York, London, 1969, pp. 223-277. MR 0275021 (43:779)
  • [3] M. Levin, "On approximation in $ {L_2}$ and optimal cubature formulae," in Fourier Analysis and Approximation Theory, Mathematica Societatis János Bolyai, Budapest, 1976, pp. 495-501. MR 540326 (81k:41019)
  • [4] M. Levin & J. Girshovich, Optimal Quadrature Formulas, Teubner-Verlag, Leipzig, 1979. MR 572264 (81j:65051)
  • [5] M. Levin & J. Girshovich, "Extremal problems for cubature formulas," Soviet Math. Dokl., v. 18, 1977, pp. 1355-1358. MR 505720 (80a:41029)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society